MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 8.0 MM DIAMETER; INSTRUMENT, TRAUMA

ZIMMER BIOMET, INC. FLEXIBLE REAMER 8.0 MM DIAMETER; INSTRUMENT, TRAUMA
Catalog Number 00222800800
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately three (3) weeks ago during a procedure, the distal part of the reamer broke.The surgeon removed the broken piece from the patient and finished the surgery.No consequences to the patient.The surgery was delayed by thirty (30) minutes.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A pressure sentinel reamer was returned for evaluation.Visual examination of the returned product identified device to be fractured.The dimensions where taken are conforming to specifications.Medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FLEXIBLE REAMER 8.0 MM DIAMETER
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10613820
Report Number0001822565-2020-03415
Device Sequence Number2719879
Product Code HWE
UDI-Device Identifier00889024038776
UDI-Public(01)00889024038776
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00222800800
Device Lot Number64158183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1